MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of redw2239 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description
It was reported that the picc was primed with ns and the employee completely removed the wire from the picc before trimming.Then she noticed it was difficult to thread through and when she saw the end of the wire she noticed a little piece had fallen off the end of the wire.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a frayed stylet is confirmed but the exact cause remains unknown.One 4 fr sl powerpicc catheter and 3cg t lock assembly were returned for investigation.The catheter was trimmed at the 45 cm depth marker.The trimmed catheter segment was also returned.A 1.5 cm metallic strip was returned with the complaint sample and does not appear to be related to the reported issue.The distal tip containing the conductive epoxy of the polyimide tubing was observed to be completely fractured.The fractured segment was not returned.The polyimide tubing segment present measured to be 6.9cm.Microscopic observation of the break surface revealed the plane of the break to be angled.One section of the break surface contained an arched peak.No kinks or evidence of buckling was observed on the remaining length of the polyimide tubing.The stylet was cut near the break location in order to measure the wall thickness.The wall thickness was found to be within manufacturing specification.The characteristics of the break suggest the stylet may have been damaged by a sharp instrument; however, the event description indicates the stylet was completely removed prior to catheter trimming.Since a complete break in the stylet was observed, the complaint is confirmed.A lot history review (lhr) of redw2239 showed one other similar product complaint(s) from this lot number.The complaints for this lot number have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9700811
Report Number3006260740-2020-00493
Device Sequence Number16564327
Product Code LJS
UDI-Device Identifier00801741142604
UDI-Public(01)00801741142604
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000775
Device Lot NumberREDW2239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Event Location Hospital
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1